Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 53, NWS Milwaukee, WI

May 30, 2006Jefferson County, Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 30, 2006, 2:43 PM CDT for Jefferson County, Rock County, Wisconsin. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2006, 2:43 PM CDT (19:43 UTC)
Expired
May 30, 2006, 3:03 PM CDT
In force
20 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Jefferson County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 27 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 301943
SVRMKX
WIC055-105-302030-
/O.NEW.KMKX.SV.W.0053.060530T1943Z-060530T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
243 PM CDT TUE MAY 30 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEAST ROCK COUNTY IN SOUTH CENTRAL WISCONSIN
  SOUTHERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 330 PM CDT

* AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTH OF FORT ATKINSON...OR ABOUT NEAR MILTON...AND MOVING
  NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT ATKINSON AROUND 315 PM CDT...
  JEFFERSON AROUND 330 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4286 8900 4276 8888 4293 8863 4304 8883

$$
3 follow-up statements
000 
WWUS53 KMKX 301948
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
248 PM CDT TUE MAY 30 2006

WIC055-105-302030-
/O.CON.KMKX.SV.W.0053.000000T0000Z-060530T2030Z/
ROCK WI-JEFFERSON WI-
248 PM CDT TUE MAY 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR JEFFERSON AND ROCK COUNTIES...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF FORT ATKINSON...OR ABOUT NEAR MILTON...
MOVING NORTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT ATKINSON BY 255 PM CDT
  8 MILES WEST OF HEBRON BY 305 PM CDT
  JEFFERSON BY 315 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS EXPECTED WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4286 8900 4279 8884 4297 8864 4304 8883

$$

GEHRING
000 
WWUS53 KMKX 301956
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 PM CDT TUE MAY 30 2006

WIC105-302006-
/O.CAN.KMKX.SV.W.0053.000000T0000Z-060530T2030Z/
ROCK WI-
256 PM CDT TUE MAY 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY IS CANCELLED...
THE STORM HAS EXITED ROCK COUNTY.

LAT...LON 4286 8895 4285 8879 4297 8864 4303 8878

$$

WIC055-302030-
/O.CON.KMKX.SV.W.0053.000000T0000Z-060530T2030Z/
JEFFERSON WI-
256 PM CDT TUE MAY 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR JEFFERSON COUNTY...

AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED JUST 
SOUTH OF FORT ATKINSON...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL JEFFERSON COUNTY AT 310 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4286 8895 4285 8879 4297 8864 4303 8878

$$

GEHRING
000 
WWUS53 KMKX 302003
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CDT TUE MAY 30 2006

WIC055-302011-
/O.CAN.KMKX.SV.W.0053.000000T0000Z-060530T2030Z/
JEFFERSON WI-
301 PM CDT TUE MAY 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IS
CANCELLED...

THE STORM NEAR FORT ATKINSON HAS WEAKENED BELOW SEVERE LEVELS.
SCATTERED THUNDERSTORMS ACROSS JEFFERSON COUNTY WILL PRODUCE LOCALLY 
HEAVY RAINFALL THROUGH 4 PM. 

LAT...LON 4286 8895 4285 8879 4297 8864 4303 8878

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:30 PM CDT, 13 minutes earlier.

Area forecast discussion, May 30, 2:30 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT TUE MAY 30 2006

.DISCUSSION...SHORT TERM FORECAST FOCUS ON HEAVY RAINFALL TNGT INTO
WED WITH CHC RETURNING LTR IN WEEK. VERY TROPICAL AIR MASS WITH GOES
PW SOUNDER ESTIMATING VALUES OF 1.5 TO 2.0 INCHES WHICH IS CLOSING
IN ON 200 PERCENT OF NORMAL.  FIRST MESOSCALE CONVECTIVE VORTEX
GENERATED BY LAST NIGHTS IA CONVECTION TRIGGERED SCATTERED MORNING
AND EARLY AFTN STORMS WHICH DEPOSITED AS MUCH AS 2 TO 3 INCHES
AROUND SHEBOYGAN AND WEST OF MINERAL POINT.  STREET FLOODING
REPORTED IN KMRJ WITH HEAVY RAINFALL.  RAINFALL ESTIMATES APPEAR IN
BALL PARK AS NOT A LOT OF HAIL REPORTED. WEAK SURFACE BOUNDARY FM
SWRN WI INTO THE NE EXPCD TO SAG SLOWLY SWD NEXT 12 HOURS...SETTING
UP LOW LEVEL BAROCLINICITY ACRS SRN WI.  MOST IMPORTANT...SECOND MCV
DEPICTED VERY WELL BY VSBL SAT IMAGERY JUST SOUTH OF KMLI WL BE
PUSHING NEWD ACRS SRN WI THRU TNGT.  CONVECTION ALREADY BEGINNING TO
REFIRE ASSOCD WITH THIS FEATURE OVR ERN IA.  FLASH FLOOD GUIDANCE
VALUES FM NCRFC STILL ON HIGH SIDE BUT WITH MBE VELOCITY LESS THAN
10 KNOTS IN PARTS OF CWA...CAN NOT IGNORE FLASH FLOOD THREAT.  WOULD
LIKE TO SEE BETTER LOW LEVEL MOISTURE FLUX CONVERGENCE BUT 925MB
WINDS NOW FM THE SOUTH AT 15 KTS FUNNELING INTO SRN WI.  HENCE ENUF
TO WARRANT ISSUING FLASH FLOOD WATCH BEGINNING LATE AFTN CONTG THRU
TNGT FOR ENTIRE AREA.

DEFORMATION ZONE PRECIP CONTINUES INTO WED MRNG BFR TAPERING OFF AS
DRIER AIR PUSHES IN FROM THE NORTH...WITH WK SUBSIDENCE SETTLING IN
FOR WED NGT...WL RMV LOW POPS.

WEAK SECONDARY SHORT WAVE TROF IN NORTHWEST FLOW STILL MAY BRING
SOME CONVECTION IN LATR THU INTO THU NGT.  BETTER AGREEMENT IN
EXTENDED GUIDANCE FOR THIS WEEKEND INTO EARLY NEXT WEEK...HWVR STILL
QUITE A BIT OF DIFFERENCE IN ENSEMBLE MEMBERS ON 6/4.  EMCWF...UKMT
AND GFS NOW SHOWING MORE POTENT SHORT WAVE TROF MOVING THRU SUN/SUN
NGT TIME FRAME.  GFS TRYING TO PULL CDFNT THRU WHILE ECWMF
MAINTAINING MORE OF AN ORGANIZING WMFNT ACRS UPR MIDWEST.  UKMT
LEANING TWD GFS SCENARIO...SO STILL ALOT OF UNCERTAINTY ON NUANCES
OF WEEKEND FORECAST...BUT ENUF CONFIDENCE TO WARRENT ADDING SML POPS
IN BEGINNING SAT NGT INTO SUN NGT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH LATE AFTN/TNGT ENTIRE CWA.

&&

MBK
Hazardous weather outlook, May 30, 11:45 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1145 AM CDT TUE MAY 30 2006

WIZ046-047-051-052-056>060-062>072-311100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1145 AM CDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. NUMEROUS
THUNDERSTORMS ACROSS SOUTHERN WISCONSIN WILL PRODUCE AREAS OF HEAVY
RAINFALL. THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE LIKELY WEDNESDAY...DIMINISHING WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ643>646-665-311100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1145 AM CDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY...DIMINISHING WEDNESDAY NIGHT.

COLLAR

In the hours before

Local storm report, May 30, 1:00 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
100 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             OAK CREEK               42.88N 87.90W
05/30/2006  E0.88 INCH       MILWAUKEE          WI   AMATEUR RADIO

            ESTIMATED NICKEL SIZE HAIL 1/4 MILE NORTHEAST OF OAK
            CREEK.

&&

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 11:51 AM CDTFlash Flood WarningMKXSheboygan114 min
May 30, 12:28 PM CDTSevere Thunderstorm WarningMKXRacine47 min
May 30, 2:21 PM CDTFlash Flood WatchMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more17 hr
May 30, 5:27 PM CDTSevere Thunderstorm WarningMKXRacine48 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.